# SDR AUS20011456

- Difficulty date: December 19, 2001
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Piper PA-28-140
- Engine: Lyc O320E2A
- Propeller: Snsnch M74DM
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Rib
- Condition: Corroded
- Location: Trailing Edge Fl
- Component: Trailing Edge Fl
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) LH AND RH FLAP NOSE RIBS SEVERELY CORRODED. SUSPECT CAUSED BY DISSIMILAR METAL CONTACT BETWEEN RIBS AND HINGE BRACKETS. CORROSION WAS ALSO FOUND ON THE LOWER RUDDER RIB WHERE IT CONTACTED THE CONTROL HORN (DISSIMILAR METALS CORROSION). THE LOWER SECTION OF THE FIN AND ON THE TOP FUSELAGE SKIN UNDER THE FIN ALSO CONTAINS CORROSION. THE CORROSION ON THE FUSELAGE SKIN AND IN THE FIN WAS CAUSED PRIMARILY BY THE ACCUMULATION OF DEBRIS IN THE LOWER HALF OF THE FIN (MUD, WASPS NESTS) THAT ALLOWEDPROLONGED MOISTURE CONTACT IN THIS AREA. THE AIRCRAFT IS LOCATEDIN A CORROSIVE SEACOAST ENVIRONMENT.
